MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HEALICOIL KNOTLESS RG ST; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. HEALICOIL KNOTLESS RG ST; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number 72205136
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during a knee arthroscopy and acl, the specialist placed a helicoil knotless regenesorb anchor.As a post to give more stability to the graft.However the initiators indicated for the placement of this type of implants were unavailable, so the specialist used his own technique to place the implant.At the moment of performing the respective blocking of the implant, it fractured, leaving less than half of the implant outside.The specialist considered that there was no need to place an additional implant because the graft was stable.The procedure was completed using the same reported device.There was no surgical delay.No further complications were reported.
 
Event or Problem Description
It was reported that during a knee arthroscopy and acl, the specialist placed a helicoil knotless regenesorb anchor.As a post to give more stability to the graft.However the initiators indicated for the placement of this type of implants were unavailable, so the specialist used his own technique to place the implant.At the moment of performing the respective blocking of the implant, it fractured, leaving less than half of the implant outside.The half of the anchor was removed from the patient with a clamp.The specialist considered that there was no need to place an additional implant because the graft was stable.The procedure was completed using the same reported device.There was no surgical delay.No further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).The reported device was not returned to the designated complaint unit for independent evaluation.However, an image evaluation was performed and found the implant being inserted into the patient, and it shows a noticeable fracture along its length.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the polymer specifications found that the storage conditions and material requirements are specified for the implant material.Each lot must be accompanied by a material certificate of analysis.A definitive root cause for the reported issue could not be determined.Factors that could have contributed to the failure include procedural variance, or deviations from established protocols, increasing risks, leading to unintended consequences, and rough handling or excessive force to the device.Based on this investigation, there is no evidence to suggest a design, material or manufacturing issue.Therefore, the need for corrective action is not indicated.
 
Event or Problem Description
It was reported that during a knee arthroscopy and acl, the specialist placed a helicoil knotless regenesorb anchor.As a post to give more stability to the graft.However the initiators indicated for the placement of this type of implants were unavailable, so the specialist used his own technique to place the implant.At the moment of performing the respective blocking of the implant, it fractured, leaving less than half of the implant outside.The half of the anchor was removed from the patient with a clamp.The specialist considered that there was no need to place an additional implant because the graft was stable.The procedure was completed using the same reported device.There was no surgical delay.No further complications were reported.Patient current status is stable.

Brand Name
HEALICOIL KNOTLESS RG ST
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19968556
Report Number1219602-2024-01726
Device Sequence Number8962033
Product Code MAI
UDI-Device Identifier00885556767320
UDI-Public885556767320
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K193558
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72205136
Device Lot Number51191100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2024
Supplement Date Received by Manufacturer08/14/2024
09/06/2024
Initial Report FDA Received Date08/12/2024
Supplement Report FDA Received Date08/21/2024
09/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age16 YR
Patient SexMale
Patient Weight65 KG